MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 STANDARD 6MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 STANDARD 6MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035466300
Medical Device Problem Codes Migration or Expulsion of Device (1395); Premature Activation (1484)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/06/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the coil placement into a giant internal carotid aneurysm, while the biggest part of the coil was already inside the aneurysm, the coil prematurely detached without using of detachment device.The big part of the coil stayed inside the aneurysm but the small part of the coil protruded into the parent vessel.The whole coil was successfully removed using a snare retrieval device.Another of the same coil was uneventfully implanted into the aneurysm.There were no clinical consequences to the patient due to the reported event.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.Visual and microscopic investigation of the returned device found that the delivery wire was kinked most likely caused by the handling of the device.The main coil was kinked, stretched and physically broken from the delivery wire.No functional test could be performed on the returned device.No other anomalies were noted.Based on the device analysis it is probable that the device was damaged during the clinical procedure causing the coil to become prematurely detached and to protrude from the aneurysm.From the information provided there was no indication that the device was not used as in accordance with the labeling or that this caused or contributed to the reported event.It is likely that some procedural factors encountered during the procedure limited the performance of the device contributing to the reported event and observed damages.Therefore, an assignable cause of procedural factors has been assigned to the event.
 
Event or Problem Description

Brand Name
TARGET 360 STANDARD 6MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key5760433
Report Number3008881809-2016-00060
Device Sequence Number24732
Product Code HCG
UDI-Device Identifier07613252239444
UDI-Public(01)07613252239444(17)181130(10)18720139
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K112385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Catalogue NumberM0035466300
Device Lot Number18720139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/29/2016
Supplement Report FDA Received Date11/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR